Welcome to Cancer-Forums.net!   

Advertisments:



Useful Links:

American Cancer Society
National Cancer Institute
Cancer Definition

I am having radioactive iodine treatment for thyroid cancer in two weeks. My thyroid was removed in surgery,?

Learn about Thyroid Cancer

I am having radioactive iodine treatment for thyroid cancer in two weeks. My thyroid was removed in surgery,?

Postby athemar » Tue Apr 12, 2011 8:46 am

and I have been taking a synthetic thyroid hormone daily. I believe it's thyronine(?). My doctor told me I must stop taking the medication for two weeks prior to treatment. I have been told the effects of not taking my medicine can be debilitating. Does anyone have any information they can give me about what I might experience?
athemar
 
Posts: 1104
Joined: Thu Mar 31, 2011 11:44 pm

I am having radioactive iodine treatment for thyroid cancer in two weeks. My thyroid was removed in surgery,?

Postby fiacra49 » Tue Apr 12, 2011 8:47 am

You have to become hypothyroid for the radioactive iodine to properly work, so you might experience hypo symptoms. Many people complain about cold intolerance, constipation, low pulse rate, no energy, typical hypothyroid symptoms. I suggest taking it easy and not overexerting yourself during that time frame. Good luck with everything!

http://thyca.org
fiacra49
 
Posts: 1095
Joined: Fri Apr 01, 2011 7:37 am

I am having radioactive iodine treatment for thyroid cancer in two weeks. My thyroid was removed in surgery,?

Postby luxovious » Tue Apr 12, 2011 8:51 am

I have had radioactive iodine for my thyroid also and had to stop taking a synthetic thyroid hormone two weeks before but I never had any effects through stopping it, I think you will be fine, the only thing that may happen is that you feel a little tired.
Good luck
luxovious
 
Posts: 1105
Joined: Sat Apr 02, 2011 5:52 am

I am having radioactive iodine treatment for thyroid cancer in two weeks. My thyroid was removed in surgery,?

Postby faulkner » Tue Apr 12, 2011 8:53 am

I have had radioactive iodine for my thyroid also and had to stop taking a synthetic thyroid hormone two weeks before but I never had any effects through stopping it, I think you will be fine, the only thing that may happen is that you feel a little tired.
Good luck
Symptoms of hypothyroidism:

* feeling tired and sleeping a lot
* feeling the cold easily
* dry and/or pale skin
* coarse, thinning hair and brittle nails
* sore muscles, slow movements and weakness
* a hoarse or croaky voice
* a change in facial expression
* depression
* problems with memory and concentration
* weight gain
* constipation
* heavy, irregular or prolonged menstrual periods
* a slow heart rate

When one is hypothyroid it means the thyroid gland is not working effectively. Since you do not have a thyroid gland, it will not be working at all. You are technically hypothyroid, which is what your medication is for. I seriously doubt two weeks is long enough for the onset of most of the above symptoms, but you may feel sluggish and tired. A great book on hypothyroidism is Living Well With Hypothyroidism by Mary Shamon. She is a New York Times bestselling author and runs the following sites on thyroid problems:

http://www.thyroid-info.com/

http://thyroid.about.com/

I wish you the best of luck with your treatment and for the future.

Please read this: http://thyroid.about.com/cs/basicinformation/a/nothyroid.htm
faulkner
 
Posts: 1070
Joined: Sat Apr 02, 2011 1:59 am


Return to Thyroid Cancer

 


  • Related topics
    Replies
    Views
    Last post